Alert archive / Florida / Coastal Flood Statements in 2018
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 10, 2018, 4:17 PM EDT for Collier County, Monroe County, Florida. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2018, 4:17 PM EDT (20:17 UTC)
- Expired
- Oct 11, 2018, 10:01 AM EDT
- In force
- 18 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2100 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WHUS42 KMFL 102017 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 417 PM EDT Wed Oct 10 2018 FLZ069-111200- /O.CAN.KMFL.CF.Y.0002.000000T0000Z-181011T0000Z/ /O.NEW.KMFL.CF.S.0003.181010T2017Z-181012T0000Z/ /O.EXT.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/ Coastal Collier- 417 PM EDT Wed Oct 10 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED WITH A COASTAL FLOOD STATEMENT... * COASTAL FLOODING...Sensitive and low-lying locations along the Gulf coast may experience minor flooding near times of high tide. * TIMING...Through Thursday evening. The next high tide is between between 1 and 3 AM EDT Thursday morning and then again between 2 and 4 PM EDT Thursday afternoon. * IMPACTS...Water levels of around 1 foot above normal could cause tidal inundation near times of high tide along the Gulf coast. * RIP CURRENTS...Strong rip currents will be hazardous to those in the surf zone along the Atlantic beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ075-111200- /O.CAN.KMFL.CF.Y.0002.000000T0000Z-181011T0000Z/ /O.NEW.KMFL.CF.S.0003.181010T2017Z-181012T0000Z/ /O.EXB.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/ Mainland Monroe- 417 PM EDT Wed Oct 10 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED WITH A COASTAL FLOOD STATEMENT... * COASTAL FLOODING...Sensitive and low-lying locations along the Gulf coast may experience minor flooding near times of high tide. * TIMING...Through Thursday evening. The next high tide is between between 1 and 3 AM EDT Thursday morning and then again between 2 and 4 PM EDT Thursday afternoon. * IMPACTS...Water levels of around 1 foot above normal could cause tidal inundation near times of high tide along the Gulf coast. * RIP CURRENTS...Strong rip currents will be hazardous to those in the surf zone along the Atlantic beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
2 follow-up statements
152 WHUS42 KMFL 110810 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 410 AM EDT Thu Oct 11 2018 FLZ069-075-111615- /O.CAN.KMFL.RP.S.0031.000000T0000Z-181012T0000Z/ /O.CON.KMFL.CF.S.0003.000000T0000Z-181012T0000Z/ Coastal Collier-Mainland Monroe- 410 AM EDT Thu Oct 11 2018 ...HIGH RIP CURRENT RISK IS CANCELLED... ...A COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * COASTAL FLOODING...Sensitive and low-lying locations along the Gulf coast may experience minor flooding near times of high tide. * TIMING...Through this evening. The next high tide is between between 2 and 4 PM EDT this afternoon. * IMPACTS...Water levels of around 1 foot above normal could cause tidal inundation near times of high tide along the Gulf coast. * RIP CURRENTS...Strong rip currents will be hazardous to those in the surf zone along the Atlantic beaches. $$ http://www.weather.gov/miami
720 WHUS42 KMFL 111401 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 1001 AM EDT Thu Oct 11 2018 FLZ069-075-111515- /O.CAN.KMFL.CF.S.0003.000000T0000Z-181012T0000Z/ Coastal Collier-Mainland Monroe- 1001 AM EDT Thu Oct 11 2018 The Coastal Flood Statement has been cancelled. Tide levels are no longer expected to bring a significant impact to the Gulf Coast. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 10, 4:09 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 10, 4:09 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
409 PM EDT Wed Oct 10 2018
...HIGH RISK OF RIP CURRENTS WEST COAST BEACHES ALONG WITH
A COASTAL FLOOD STATEMENT...
...NEAR RECORD HIGHS EAST COAST AREAS THURSDAY AND FRIDAY...
.DISCUSSION...
TONIGHT THROUGH FRIDAY...
Major Hurricane Michael is forecast by the National Hurricane
Center to move northeast across the Southeastern United States
tonight into Thursday before moving into the northern Atlantic
waters on Friday. A trough of low pressure will also develop from
Michael southwest into Central Florida Thursday before moving
southward into the Lake Okeechobee region on Friday. This weather
pattern will allow for a south to southwest steering flow over
South Florida late this week bringing in some tropical moisture to
the area from the South. Therefore, isolated to scattered showers
and a few thunderstorms will be possible over South Florida each
afternoon with the highest coverage over the Lake Okeechobee and
northeastern areas.
There could also be some patchy late night fog over the interior
areas tonight. Fog will once again be possible over the interior
areas late Thursday night and could work into the east coast metro
areas early Friday morning due to the southwest wind flow.
Therefore, fog wording has been added to the interior areas for
late tonight, and for the interior and east coast metro areas late
Thursday night into early Friday morning.
The southwest wind flow will also allow for temperatures to warm
up into the lower 90s Thursday afternoon and again Friday
afternoon over the eastern areas of South Florida. These highs
will be close to the record highs for this time of year. More on
this in the climate section below.
THIS WEEKEND...
High pressure will build into the Southeastern United States this
weekend. This will allow for the wind flow to back slowly to the
east late this weekend, and allow the area to get back to more of
a late summer weather pattern. Therefore, pops will be more in the
isolated to scattered range with the best coverage over the
interior and west coast metro areas this weekend.
EXTENDED FORECAST...
The high will strengthen and remain over the Southeastern United
States early next week. This will allow for the easterly wind flow
to become more breezy over South Florida early next week with
isolated to scattered pops each afternoon. The best coverage will
again be over the interior and west coast metro areas.
&&
.MARINE...
The winds will be south to southwest over the local waters tonight
through Friday. The Atlantic wind speeds will be 10 to 15 knots
tonight slowly decreasing to 10 knots or less by Friday. The Gulf
winds will be 15 to 20 knots tonight before decreasing to less
than 10 knots by Friday. This will keep the Atlantic seas at 4
feet or less through Friday. The Gulf seas will slowly decrease
from 4 to 6 feet near-shore up to 7 feet offshore tonight to less
than 3 feet by Friday. Therefore, the SCA will continue for the
offshore Gulf waters tonight with an SCEC for the near-shore
waters.
&&
.BEACH FORECAST...
The threat of rip currents will also continue for the west coast
beaches through at least Thursday, due to the southwest wind flow.
Therefore, the High Risk of Rip Currents will continue through at
least Thursday evening. There is also a moderate risk of rip
currents along the Atlantic beaches of South Florida, due to the
resistant southeast flow from the last couple of days.
The Gulf Coast beaches of South Florida will also see a resistant of
some minor coastal flooding from Michael and the King tides. At
this time it looks like the surge could be up to 1 foot during the
high tides tonight and again on Thursday. Therefore, the Small
Craft Advisory has been replaced with ah Coastal Flood Statement
for the west coast beaches of South Florida.
&&
.CLIMATE...
Here are the forecast highs and the record highs for Thursday and
Friday over the eastern areas of South Florida.
10/11/2018 10/11/2018 10/12/2018 10/12/2018
Cities Forecast Highs Record highs Forecast Highs Record Highs
MIA 91 92 - 2009 90 91 - 2016
FLL 91 93 - 2008 90 91 - 2011
PBI 92 91 - 2011 91 93 - 1946
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 92 75 91 / 20 50 40 50
Fort Lauderdale 78 91 76 90 / 20 50 30 40
Miami 79 91 77 90 / 20 40 20 30
Naples 79 88 77 87 / 20 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ069-075.
AM...None.
GM...Small Craft Advisory until 7 AM EDT Thursday for GMZ676.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
CLIMATE...54/BNBHazardous weather outlook, Oct 10, 10:48 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1048 AM EDT Wed Oct 10 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1048 AM EDT Wed Oct 10 2018 ...HIGH RISK OF RIP CURRENTS FOR THE GULF COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS FOR THE OUTER GULF WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Coastal Flooding: Low-lying areas prone to flooding from astronomical high tides could see impacts from heavy rainfall that drains more slowly due to the elevated high tides. A Coastal Flood Advisory is in effect for coastal sections of Collier and Mainland Monroe counties. A Coastal Flood statement is in effect for the east coast county coastal regions. Flooding: Isolated areas of training thunderstorms may lead to minor flooding of roadways and low lying areas today. Rip Currents: There is a high risk of rip currents for the Gulf coast beaches. There is a moderate risk of rip currents for the Atlantic coast beaches. Thunderstorms: Isolated to scattered thunderstorms will move over the South Florida peninsula and local waters through this evening and into tonight. Lightning will be the main hazard with this activity. Wind: South wind of up to 25 knots with higher gusts will be hazardous to mariners mainly on the Gulf waters. A Small Craft Advisory is in effect for the off shore Gulf waters. Waves: Seas of 5 to 8 feet are forecast for the Gulf Waters, lowering slightly through the day. A Small Craft Advisory is in effect for the off shore Gulf Waters. Waterspouts: Waterspouts are possible across all South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Marine conditions will continue to be hazardous, especially in the off shore Gulf, due to the influence of Hurricane Michael. The rip current risk may continue for Thursday for the Gulf coast beaches. There is a chance of thunderstorms each day for the remainder of the week, and possibly into the weekend. The main hazards are: lightning, gusty wind, and heavy rain causing urban flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.